| Model Number |
AC5531-01 |
| Medical Device Problem Code |
Flaked (1246)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/24/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, during the cartilage debridement in a knee arthroscopy procedure, parts of the paragon t2 coblation wand chipped off and got stuck on the tissue/cartilage that was being debrided.The issue was completed with the use of dyonic shaver to clean the debris off of the cartilage.The procedure was successfully completed with minimal delay related to the issue.The patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The device used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.Review of complaint history of the reported lot number for the past 3 years found no similar complaint.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during manufacturing process related to the reported event.Visual inspection under magnification shows minimal wear.The tip of the device is slightly bent.There were some chipped-off adhesive parts indicated on the back side of the tip.During functional evaluation, the device was connected to a compatible quantum2 controller and did perform as intended.The device met all specification upon release into distribution.The complaint was verified as the device indicates some chipped-off parts on the back side of the tip.Factors unrelated to the design or manufacture of the device which could have contributed to the complaint event includes: (1) mechanical displacement of tissue through applied force (2) enlarge a surgical site or (3) gain access to tissue as this may result in a damage to the device, and/or leading to patient injury.There are no indications to suggest the device did not meet product specifications upon release into distribution.No containment or corrective actions are recommended at this time.